Alert archive / Arkansas / Flash Flood Warnings in 2010
Flash Flood Warning 39, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 16, 2010, 4:47 PM CDT for 5 counties in Arkansas. It was in force for 102 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2010, 4:47 PM CDT (21:47 UTC)
- Expired
- Jun 16, 2010, 6:29 PM CDT
- In force
- 102 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bradley County, AR, Cleveland County, AR, Desha County, AR, Drew County, AR, Lincoln County, AR
The radar
The Little Rock radar (KLZK), 128 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 3:00 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 16, 3:00 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 300 PM CDT WED JUN 16 2010 .SHORT TERM...THIS AFTERNOON THROUGH SATURDAY NIGHT... MAIN CONCERN IN THE SHORT TERM LIES WITH SCATTERED STORMS THIS AFTERNOON AS MLCAPE VALUES HAVE SHOT UP TO BTW 2000-3500 J/KG OVER THE STATE. A WEAK MID LVL IMPULSE ASSOC WITH CONVECTIVE COMPLEX THAT FORMED OVER NE NM LATE LAST NIGHT IS HELPING TO CONTINUE STRONG TO SVR STORMS OVER OK WHILE MORE PULSE TYPE CONVECTION IS FIRING OVER AR. THE GREATEST CONCENTRATION OF THIS CONVECTION IS ALONG THE WARM FRONT OVER THE NRN PARTS OF THE STATE AND HAVE ADJUSTED POPS TO LIKELY IN THESE AREAS THIS AFTERNOON. ELSEWHERE ACROSS AR...A BUMP UP TO 50 POPS AND SCATTERED WORDING SHOULD HANDLE THE AREAL COVERAGE OF PULSE STORMS. DESPITE THE LACK OF SHEAR...STRONG INSTABILITY MAY RESULT IN A FEW SVR STORMS THIS AFTERNOON WITH A DAMAGING WIND GUST THE MAIN CONCERN AS STORMS COLLAPSE. ISOLATED HEAVY RAIN MAY ALSO FALL...MAINLY OVER PORTIONS OF THE OZARK NATL FOREST. EXPECT MOST OF THE CONVECTION TO BE DIURNALLY DRIVEN WITH A DRASTIC REDUCTION IN COVERAGE AFTER DARK. THE EXCEPTION MAY BE IN THE NORTH AS THE FRONT LINGERS AND MID LVL IMPULSE PASSES SO HAVE KEPT GOING SLGHT CHANCE POPS HERE. THE WARM FRONT WILL CONTINUE TO MOVE NE AND CLEAR THE STATE THU. HOWEVER...GIVEN THAT THE FRONT WILL JUST BE CLEARING THE AREA...WILL KEEP GOING CHC POPS FOR THE NERN COUNTIES AS MODEST INSTABILITY AND WEAK CAPPING COULD PROMOTE AFTERNOON STORMS. AFTER THU...STRONG RIDGING ALOFT WILL BUILD IN WITH VERY SLIM RAIN CHCS FOR FRI AND SAT. TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL WITH HIGHS IN THE MID AND UPR 90S PROBABLY COMMON BY SATURDAY EVERYWHERE EXCEPT THE NWRN PORTIONS OF THE STATE WHERE LOW 90S WILL STILL BE EXPECTED. LOWS WILL GENERALLY BE IN THE 70S. && .LONG TERM...SUNDAY THROUGH WEDNESDAY... OPERATIONAL RUNS OF MOST MEDIUM RANGE MODELS CONTINUE TO INDICATE A SLOW STRENGTHENING OF MID LEVEL HEIGHTS...FROM THE BIG BEND REGION THROUGH THE MID SOUTH DURING THIS PERIOD. PRECIPITATION SHOULD BE LIMITED TO ISOLATED...DIURNALLY ENHANCED CONVECTION. TEMPERATURES ARE EXPECTED TO BE NEAR OR SLIGHTLY ABOVE NORMAL. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 70 93 73 95 / 50 30 10 10 CAMDEN AR 73 96 73 95 / 40 10 10 10 HARRISON AR 68 91 71 93 / 60 20 10 10 HOT SPRINGS AR 74 95 73 95 / 40 20 10 10 LITTLE ROCK AR 73 95 74 95 / 40 20 10 10 MONTICELLO AR 74 96 75 96 / 40 20 10 10 MOUNT IDA AR 73 94 73 95 / 40 10 10 10 MOUNTAIN HOME AR 68 91 71 94 / 60 30 10 10 NEWPORT AR 71 94 74 96 / 40 30 10 10 PINE BLUFF AR 74 96 75 95 / 40 20 10 10 RUSSELLVILLE AR 71 94 73 95 / 40 20 10 10 SEARCY AR 72 94 73 95 / 40 30 10 10 STUTTGART AR 74 95 75 96 / 40 20 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...63 / LONG TERM...55
Hazardous weather outlook, Jun 16, 12:31 PM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1231 PM CDT WED JUN 16 2010 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-170930- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1231 PM CDT WED JUN 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH EARLY EVENING. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED. HOWEVER...A FEW OF THE STRONGEST STORMS WILL HAVE THE POTENTIAL TO PRODUCE BRIEF...SEVERE WIND GUSTS. IN ADDITION TO THE POSSIBILITY OF ISOLATED AFTERNOON THUNDERSTORMS...HIGH TEMPERATURES WILL AGAIN CLIMB INTO THE MID TO UPPER 90S ACROSS A LARGE PORTION OF THE STATE. HEAT INDEX VALUES FOR AREAS EAST AND SOUTH OF LITTLE ROCK ARE EXPECTED TO REACH 100-102 DEGREES AGAIN TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. THIS WILL SUPPRESS MOST THUNDERSTORM ACTIVITY...THOUGH A FEW ISOLATED THUNDERSTORMS EACH AFTERNOON ARE NOT OUT OF THE QUESTION. HOT AND HUMID CONDITIONS WILL CONTINUE...BUT THE EXCESSIVE HEAT LIKE THAT OF THE PAST SEVERAL DAYS IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 55
In the hours before
Special weather statement, Jun 16, 12:40 PM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1240 PM CDT WED JUN 16 2010 ARZ056-064-065-161810- DESHA-JEFFERSON-LINCOLN- 1240 PM CDT WED JUN 16 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DESHA...JEFFERSON AND LINCOLN COUNTIES UNTIL 110 PM CDT... AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GRADY...MOVING EAST AT 10 MPH. SMALL HAIL...AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE GOULD...STAPLES...AND CADES FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. BJS
Special weather statement, Jun 16, 1:21 PM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 121 PM CDT WED JUN 16 2010 ARZ056-057-064-065-161850- ARKANSAS-DESHA-JEFFERSON-LINCOLN- 121 PM CDT WED JUN 16 2010 ...SIGNIFICANT WEATHER ADVISORY FOR ARKANSAS...DESHA...JEFFERSON AND LINCOLN COUNTIES UNTIL 150 PM CDT... AT 119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ALTHEIMER TO GOULD...DRIFTING EAST. SMALL HAIL...AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. AREAS THAT WILL BE AFFECTED INCLUDE BAYOU METO STATE GAME AREA... BACK GATE...PINE BLUFF...AND GRADY FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. BJS
Special weather statement, Jun 16, 1:51 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 151 PM CDT WED JUN 16 2010 ARZ045-046-056-057-161920- ARKANSAS-JEFFERSON-LONOKE-PRAIRIE- 151 PM CDT WED JUN 16 2010 ...SIGNIFICANT WEATHER ADVISORY FOR ARKANSAS...JEFFERSON...LONOKE AND PRAIRIE COUNTIES UNTIL 220 PM CDT... AT 151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HUMPHREY TO 9 MILES NORTHWEST OF GILLETT...MOVING NORTHEAST AT 20 MPH. SMALL HAIL...AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. AREAS THAT WILL BE AFFECTED INCLUDE STUTTGART...DE WITT AND ALMYRA. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. BJS
Special weather statement, Jun 16, 4:27 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 427 PM CDT WED JUN 16 2010 ARZ063>065-068-069-162225- BRADLEY-CLEVELAND-DESHA-DREW-LINCOLN- 427 PM CDT WED JUN 16 2010 ...SIGNIFICANT WEATHER ADVISORY FOR BRADLEY...CLEVELAND...DESHA... DREW AND LINCOLN COUNTIES UNTIL 525 PM CDT... AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF WARREN TO WILMAR TO 9 MILES EAST OF MONTICELLO MUNICIPAL AIRPORT... MOVING EAST AT 10 MPH. SMALL HAIL...AND WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THESE STORMS. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. 57
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 2:01 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 44 min |
| Jun 16, 4:18 PM CDT | Flash Flood Warning | LZK | Polk | 47 min |
| Jun 16, 6:05 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Newton, Searcy | 40 min |
| Jun 16, 6:42 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton, Searcy | 33 min |
Nearby
Flash Flood Warnings in Arkansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.